azathiorine

Hello, I am new to these forms I try and stay away due to scare stories and everything else, my first consultant said this to me which was good advice at the time, I've had lupus now for 8 years when I was 18 I've been always closely monitored a lot, I would of got bad skin rashes, tiredness and the arthritis in every joint in my body! I was put on 75mg azathiorine cause I got very sick and after a year everything went well, but my white blood cells kept going dangerously low so the past 2 years I've been on and off this medication, (now on 50mg) they said because Im still in child bearing age they don't want to put me on anything else but I'm not ready to have children yet I feel like it be to much stress and I want a career first! But just want to know what anyone else thinks? I don't know if I should stay off the medication and see what happens or just try something else because my bloods don't stable for very long and I get horrible headaches when the white blood cells and low... it just feels like half the time I'm not even told what else is there or there's a block but this medication has helped amazingly I just don't feel like it's right anymore... thank you

6 Replies

oldestnewest
  • There are forums and forums - but this one doesn't have much in the way of scare stories that I have seen, it has sensible and practical advice from the people who have the t-shirt and have seen the film. Personal experience will help far more than the generally fairly disinterested responses you get from the average doctor - who has never felt what it is like to have whatever illness it is you have.

    I'll leave the experts - the people on here with lupus - to answer your question though. Good luck in coming to a decision.

  • PMRpro is too modest.

    She is one of our gurus Jess!

    ⚽️

  • Hi Jess, everything PMRpro says is exactly right, there is definitely NO scaremongering on this site, only help and support. The same thing happened me with Azathioprine and I had to give it up for good and was then started on Mycophenolate which so far hasn't affected my white cells. At your age it's so important to have a good quality of life and be able to do most things, if not all, that your friends are doing and I feel this should be achievable with the right medication. Unfortunately it can be a case of trial and error so you really need to talk to your consultant and ask plenty of questions about other medications available to you and their pros and cons. Wishing you luck, 😊 Bronagh

  • I also changed from Azath. (it started to make me vomit a few hours after taking it), and moved on to Mycophenolate which gives me no problems at all. However Myco is a big no - no if possible pregnancy is on the horizon.

  • Yeah that's the problem I'm stuck with deal with low blood cells on and off till I decide to have kids 😕 Never easy... why my consultant doesn't want me to come off them. Need a new drugs 🙈

  • Again! This shd be under Bronagh!

    True. TAKE SOMEONE TO APPOINTMENTS WITH YOU. Rule 1

    Best wishes. Best place you could be.

    You are not alone Jess

    Love

    ⚽️